zbMATH — the first resource for mathematics

Fractal first-order partial differential equations. (English) Zbl 1111.35144
The authors study the following problems in the unknown \(u\), respectively for a Hamilton-Jacobi equation and for a scalar conservation law: \[ \left\{ \begin{matrix} \partial_tu(t,x)+g_\lambda[u(t,\cdot)](x)=F(t,x,u(t,x),\nabla u(t,x)),\\ u(0,x)=u_0(x); \end{matrix} \right. \] \[ \left\{ \begin{matrix} \partial_tu(t,x)+\text{ div}(f(t,x.u(t,x)))+g_\lambda[u(t,\cdot)](x)=h(t,x,u(t,x)),\\ u(0,x)=u_0(x). \end{matrix} \right. \] Here, \(\lambda\in]0,2[\), and \(g_\lambda\) is the operator \[ g_\lambda[\varphi]={\mathcal F}^{-1}(| \cdot| ^\lambda{\mathcal F}(\varphi)), \] where \(\mathcal F\) is the Fourier transform. The authors give existence and uniqueness results for smooth solutions in the case \(\lambda\in]1,2[\) for both problems. For the general case \(\lambda\in]0,2[\), they prove existence and uniqueness of a viscosity solution for the Hamilton-Jacobi equation. They also study some asymptotic problems. The main ingredients for their results are a suitable integral representation of the operator \(g_\lambda\), and Duhamel’s formula.

35S10 Initial value problems for PDEs with pseudodifferential operators
49L25 Viscosity solutions to Hamilton-Jacobi equations in optimal control and differential games
35F25 Initial value problems for nonlinear first-order PDEs
35L65 Hyperbolic conservation laws
Full Text: DOI
[1] Alvarez, O., Tourin, A.: Viscosity solutions of nonlinear integro-differential equations. Ann. Inst. H. Poincaré Anal. Non Linéaire 13, 293–317 (1996) · Zbl 0870.45002
[2] Barles, G.: Solutions de viscosité des équations de Hamilton-Jacobi, Mathématiques et applications. Springer-Verlag, Berlin, 1994
[3] Biler, P., Funaki, T., Woyczynski, W.: Fractal Burgers Equations. J. Differential Equations 148, 9–46 (1998) · Zbl 0911.35100 · doi:10.1006/jdeq.1998.3458
[4] Biler, P., Karch, G., Woyczynski, W.: Asymptotics for multifractal conservation laws. Studia Math. 135, 231–252 (1999) · Zbl 0931.35015
[5] Benth, F.E., Karlsen, K.H., Reikvam, K.: Optimal portfolio selection with consumption and nonlinear integro-differential equations with gradient constraint: a viscosity solution approach. Finance Stoch. 5, 275–303 (2001) · Zbl 0978.91039 · doi:10.1007/PL00013538
[6] Benth, F.E., Karlsen, K.H., Reikvam, K.: Optimal portfolio management rules in a non-Gaussian market with durability and intertemporal substitution. Finance Stoch. 5, 447–467 (2001) · Zbl 1049.91059 · doi:10.1007/s007800000032
[7] Benth, F.E., Karlsen, K.H., Reikvam, K.: Portfolio optimization in a Lévy market with intertemporal substitution and transaction costs. Stoch. Stoch. Rep. 74, 517–569 (2002) · Zbl 1035.91027
[8] Clavin, P.: Instabilities and nonlinear patterns of overdriven detonations in gases. Nonlinear PDE’s in Condensed Matter and Reactive Flows (Eds. Berestycki, H., Pomeau, Y.), Kluwer, pp. 49–97, 2002 · Zbl 1271.76102
[9] Clarke, F.H., Ledyaev, Yu.S., Stern, R.J., Wolenski, P.R.: Nonsmooth analysis and control theory. Graduate Texts in Mathematics, 178, Springer, Berlin, 1997 · Zbl 1047.49500
[10] Córdoba, A., Córdoba, D.: A maximum principle applied to quasi-geostrophic equations. Comm. Math. Phys. 249, 511–528 (2004) · Zbl 1309.76026
[11] Crandall, M.G., Ishii, H., Lions, P.-L.: User’s guide to viscosity solutions of second order partial differential equations. Bull. Amer. Math. Soc. (N.S.) 27, 1–67 (1992) · Zbl 0755.35015 · doi:10.1090/S0273-0979-1992-00266-5
[12] Droniou, J.: Vanishing non-local regularization of a scalar conservation law. Electron. J. Differential Equations 2003, 1–20 (2003) · Zbl 1039.35061
[13] Droniou, J.: Etude théorique et numérique d’équations aux dérivées partielles elliptiques, paraboliques et non-locales. Mémoire d’Habilitation à Diriger les Recherches, Université Montpellier II, France. Available at http:// www-gm3.univ-mrs.fr/\(\sim\)droniou/travaux-en.html
[14] Droniou, J., Gallouët, T., Vovelle, J.: Global solution and smoothing effect for a non-local regularization of an hyperbolic equation. J. Evol. Equ. 3, 499–521 (2003) · Zbl 1036.35123 · doi:10.1007/s00028-003-0503-1
[15] Friedman, A.: Partial Differential Equations of Parabolic Type. Prentice-Hall, Inc., Englewood Cliffs, NJ, 1964 · Zbl 0144.34903
[16] Garroni, M.G., Menaldi, J.L.: Green functions for second order parabolic integro-differential problems. Longman Scientific and Technical, Burnt Mill, Harlow, 1992 · Zbl 0806.45007
[17] Imbert, C.: A non-local reguralization of first order Hamilton-Jacobi equations. J. Differential Equations, 211, 214–246 (2005) · Zbl 1073.35059 · doi:10.1016/j.jde.2004.06.001
[18] Jakobsen, E.R., Karlsen, K.H.: Continuous dependence estimates for viscosity solutions of integro-fs. Preprint · Zbl 1082.45008
[19] Jakobsen, E.R., Karlsen, K.H.: A maximum principle for semicontinuous functions applicable to integro-partial differential equations. Preprint · Zbl 1105.45006
[20] Krushkov, S.N.: First Order quasilinear equations with several space variables. Math. USSR. Sb. 10, 217–243 (1970) · Zbl 0215.16203 · doi:10.1070/SM1970v010n02ABEH002156
[21] Kuznecov, N.N.: The accuracy of certain approximate methods for the computation of weak solutions of a first order quasilinear equation. Ž. Vyčisl. Mat. i Mat. Fiz. 16, 1489–1502 (1976)
[22] Sayah, A.: Équations d’Hamilton-Jacobi du premier ordre avec termes intégro-différentiels. I. Unicité des solutions de viscosité, II. Existence de solutions de viscosité. Comm. Partial Differential Equations 16, 1057–1093 (1991)
[23] Soner, H.M.: Optimal control with state-space constraint. II. SIAM J. Control Optim. 24, 1110–1122 (1986) · Zbl 0619.49013 · doi:10.1137/0324067
[24] Soner, H.M.: Optimal control of jump-Markov processes and viscosity solutions. Stochastic Differential Systems, Stochastic Control Theory and Applications. The IMA Volumes in Mathematics and its Applications, 10, Springer, New York, pp. 501–511, 1988 · Zbl 0850.93889
[25] Taylor, M.E.: Partial Differential Equations III (nonlinear equations). Applied Mathematical Sciences 117, Springer-Verlag, New York, 1997
[26] Woyczyński, W.A.: Lévy processes in the physical sciences. Lévy Processes, pp. 241–266, Birkhäuser Boston, Boston, MA, 2001 · Zbl 0982.60043
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.